MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULA THREADED FLEX 6.5 X 72MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANNULA THREADED FLEX 6.5 X 72MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72200427
Medical Device Problem Codes Break (1069); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during set up for a rotator cuff repair, a piece of plastic was present in the clear-trac flexible cannula and prevented the chuck from passing through.No delay was reported, and the procedure was finished with a smith and nephew back up device.No further complications were reported.Per the results of the investigation, the visual inspection of the returned device found that the bottom gasket of the cannula is fractured and a piece of the rubber is in the shaft of the cannula.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection revealed that it is not in its original packaging.The bottom gasket of the cannula is fractured and a piece of the rubber is in the shaft of the cannula.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly specifications found that, when visually inspected, no contamination >0.15mm² should be found.The root cause has been associated with a component failure.Factors that could have contributed to the failure include an application of unintended inappropriate or excessive force to the device, or an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that, during set up for a rotator cuff repair, a piece of plastic was present in the clear-trac flexible cannula and prevented the chuck from passing through.No delay was reported, and the procedure was finished with a smith and nephew back up device.No further complications were reported.

Brand Name
CANNULA THREADED FLEX 6.5 X 72MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18692140
Report Number1219602-2024-00269
Device Sequence Number8424500
Product Code NBH
UDI-Device Identifier03596010597045
UDI-Public03596010597045
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Catalogue Number72200427
Device Lot Number427210323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown